- 0Jul 8, '13 by GaRN1952Several years ago, we eliminated the use of powder on ICU patients. I think it had something to do with respiratory issues. Now I am at a new ICU and the nurses use so much powder it gets caked in the patient's creases. I have been looking for EBP regarding powder but have had no luck. Can anyone provide a reference?
- 0Jul 8, '13 by felineRNI found a case study and an article.
The case study refers more to this as a lung irritant (in an infant in this case.):
The second study just states it is no longer recommended as a drying agent for skin in terms of fecal/urinary incontinence:
An overview of skin care and faecal incontinence | Practice | Nursing Times
There are many articles describing possible risk for ovarian cancer in women who have been exposed as well as talcum powder poisoning. I hope this helps you somewhat.
- 0Jul 11, '13 by amoLuciaThere was a time, long time back, when corn starch was used like baby powder. It too became prohibited where I worked. Actually, had one old time MD write up an incident report for its use on one of his pts. He absolutely FORBADE the stuff being used. As I remember, had something to do with yeast infections, not resp issues (although one could inhale yeast, I guess).
Try cross-referencing your search for corn starch/yeast infections. Worth a try.
Some people seem to think if a little powder is good, a lot must be better! Some pts look like they've been buried in a snow avalanche!